The Department of Health (DH) received notice today (August 8) that all dosages of a cholesterol-lowering drug Lipobay are being voluntarily recalled by the manufacturer, Bayer.
The recall followed reports of side effect of Lipobay ( cerivastatin) involving muscular weakness (rhabdomyolysis), when taken with another drug, Lopid (gemfibrozil).
A DH spokesman said the side effect is already well known and has been included in the precautions section of the product package insert of the drug.
"DH has not received reports of this side effect in patients in HK taking the drug. The importer, Bayer China Company Ltd. is recalling the drug from hospitals, doctors and pharmacies."
Lipobay is a prescription-only medicine here and should only be used under medical supervision.
"Members of the public who are taking this drug are advised to consult their doctors for an alternative drug," the spokesman said.
Reprinted from HKSAR Government web page :